MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100210-30
Medical Device Problem Codes Material Twisted/Bent (2981); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l10870) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted aneurysm embolization procedure targeting a left posterior communicating artery (pcomm) aneurysm, the 2mm x 10cm deltapaq 10 cerecyte coil (cdf10021030 / l10870) unexpectedly become detached when the coil was in the introducer before crossing the microcatheter.Another 2mm x 10cm deltapaq 10 cerecyte coil was used to complete the procedure.The reported issue did not cause a procedural delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 09/01/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the stent-assisted aneurysm embolization procedure targeting a left posterior communicating artery (pcom) aneurysm, the 2mm x 10cm deltapaq 10 cerecyte coil (cdf10021030 / l10870) unexpectedly become detached when the coil was in the introducer before crossing the microcatheter.Another 2mm x 10cm deltapaq 10 cerecyte coil was used to complete the procedure.The reported issue did not cause a procedural delay.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 10cm deltapaq 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked at 120cm from the proximal end.The dpu was also protruding from the introducer.No other damages or anomalies were observed during the visual inspection.The device underwent a microscopic inspection.Under magnification, the embolic coil was observed mechanically detached in kinked / damaged condition.The resistance heating (rh) coil did not show evidence that it had been heated.A review of manufacturing documentation associated with this lot (l10870) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the stent-assisted embolization procedure, the 2mm x 10cm deltapaq 10 cerecyte coil unexpectedly detached when the coil was in the introducer before crossing the concomitant microcatheter.The reported issue was confirmed based on the microscopic inspection where it was observed that the embolic coil is detached and kinked while the rh coil did not show sign of being heated that is indicative of an initiated detachment cycle.The exact cause of the premature detachment of the embolic coil cannot be conclusively determined, however, it is likely the result of applied force during procedural handling.The dpu was kinked and protruding from the introducer suggest that force may have inadvertently been applied.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 10cm deltapaq 10 cerecyte coil left the manufacturing facility with the embolic coil detached, the dpu kinked and protruding from the coil introducer as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 2MMX10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10473456
Report Number3008114965-2020-00350
Device Sequence Number2939629
Product Code HCG
UDI-Device Identifier00878528007111
UDI-Public00878528007111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberCDF100210-30
Device Catalogue NumberCDF10021030
Device Lot NumberL10870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR